[Skip to Content]
[Skip to Content Landing]
Article
May 18, 1963

Hypoglycemia Resulting from Insecticide Poisoning: Report of a Case

Author Affiliations

Chicago

From the departments of pathology, pharmacology, and medicine, University of Chicago.; Dr. Hruban is an Advanced Clinical Fellow of the American Cancer Society.

JAMA. 1963;184(7):590-593. doi:10.1001/jama.1963.73700200011025b
Abstract

AN 8½-mo-old girl was in excellent health until 3 weeks prior to admission, when she developed a mild cough. About Oct 5, 1959, excessive perspiration, thirst, and urination were noticed and her cough became more severe. The girl appeared listless on Oct 8, 1959. Although she was conscious when seen at 10:30 am on Oct 9, 1959, she was found unresponsive at noon and therefore was brought to the University of Chicago Hospitals at 2:45 pm.

The child received injection of her third diphtheria, pertussis, and tetanus toxoid and of her second poliomyelitis vaccine on Sept 26, 1959. The only medication given to the child was a "cough medicine," but this had been discontinued more than a week before the admission.

On examination, she was unconscious, cyanotic, and limp. The deep and plantar reflexes were absent. The pulse was 60 beats/min, respirations 10/min, systolic blood pressure 60 mm Hg, and

×